I have other ailments as well as having a stoma, one of them being idiopathic intracranial hypertension, which causes the fluid surrounding the brain to build up and cause severe headaches,( not too bad at the moment) pulsatile tinnitus ( horrific) and other things. Anyway, I needed to have a CT non invasive angiogram, which is a CT of the blood vessels in the brain with a dye injected into my arm.
I have had many similar with an MRI and when they asked if I had had contrast before, I said yes with an MRI. I also have mild asthma so mentioned that too.
Well, all I can say is, I will never have another one, it was awful. On the day it was fine, had the CT scan, did feel the stuff go in as was told I would and it felt very warm all through my body, but was told it was normal so wasn’t worried.
The next day it started. I began itching and itching and itching. A rash started to develop and it just spread all over my front and back, my eye swelled a little bit and a light rash appeared on my forehead. I looked a mess to be honest and rang the doctors. No one seemed in a rush to see me and just suggested over the counter antihistamines. Well it didn’t touch it and over the weekend in the evening I rang 111 for advise, that was a waste of time as they suggested I try the local late night chemist, who also wasn’t able to offer anything else.
Things didn’t get any better, but no worse and I rang the GP again who said they would send a prescription to my chemist of stronger antihistamines. I started on them and still not much improvement, AND no one had seen me.
The rash started to go but then the itching went to a new level. I couldn’t bear any clothes touching my body and was a mess. Again I rang the GP and they gave me prednisolone to try and help.
Three weeks on and I am still very itchy but have just got to get over it myself as no one seems to want to help. It feels like ants crawling over and I have little spots on my head too. I decided to look up on google and found it to be a common occurrence with CT contrast dyes to get some form of reaction.
I am still to find out how long this will last, I can scratch myself raw if I start so sleeping is difficult, I am reluctant to ring the GP practice again as they don’t really know the answers, I have had one doctor tell me that it could be kidney issues that the contrast has caused and that is why I am itchy, but another said highly unlikely so with that I won’t hold my breath for any other meds that might help, will go another week and see.
Anyone else have a similar reaction?